From America On-Line:
My 12 year son has had diabetes for one and a half years now and has been on the pump for 8 months. His numbers were great on injections with a 6.2 hemoglobin A1c but since he has been on the pump, his numbers have been all over the place and now has a 9.2 A1c. I have been to everyone that I could possibly find, and we are both doing everything right. What do you think could be the problem? We are both very discouraged.
When anyone is started on an insulin pump, it can certainly be a time of adjustment. It is not uncommon to have an increase in the hemoglobin A1c in the first few months of pumping. Make sure you frequently review your son's blood sugars with his doctor to make necessary changes in the basal rate and bolusing that will help him have lower blood sugars and a lower hemoglobin A1c. By frequently reviewing the blood sugars and making those changes you should see improvement in overall control.
There is great potential for having excellent control with an insulin pump -- keep up the hard work!
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.